Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 31, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Sep 4, 2021, 1:34 PM CDT for 8 counties in Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2021, 1:34 PM CDT (18:34 UTC)
- Expired
- Sep 4, 2021, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
Counties Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 88 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 980 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
913 WWUS74 KTSA 041834 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 134 PM CDT Sat Sep 4 2021 OKZ065>067-070-071-073>075-050000- /O.NEW.KTSA.HT.Y.0031.210904T1834Z-210905T0000Z/ Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-Haskell- Latimer- Including the cities of Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, Stigler, and Wilburton 134 PM CDT Sat Sep 4 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values around 105 degrees. * WHERE...Okfuskee, Okmulgee, Wagoner, Muskogee, McIntosh, Pittsburg, Haskell and Latimer Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Sep 4, 12:32 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 4, 12:32 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1232 PM CDT Sat Sep 4 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Expect to see showers and thunderstorms develop across NE OK in the next few hours near an outflow boundary in the vicinity of I-44. Coverage will continue to increase and spread into NW AR and eventually SE OK this evening and overnight, with MVFR conditions becoming prevalent. Precip expected to taper off from the north late tonight into Sunday morning with improving flight conditions across NE OK by the end of the period. && .PREV DISCUSSION... /Issued 1048 AM CDT Sat Sep 4 2021/ DISCUSSION... An outflow boundary resulting from overnight storms across southern Kansas, was positioned near I-44 this morning. Still a few elevated cells developing near the OK/KS border and will leave the relatively high POPs for the morning, but would expect an overall downward trend for the next few hours. By this afternoon the position of the boundary will determine most likely location for re-development in an unstable airmass, with a well mixed boundary layer supportive of strong downdrafts in most intense cells. POP forecast for today seems appropriate overall. Other possible concern will be heat and humidity, with HI approaching 105 in some areas near and south of boundary. Dew points farther south should eventually mix out some, but higher values pooling near the boundary could be a significant factor. This will depend largely on exactly when storms redevelop, and for the time being will continue to monitor trends closely. PREV DISCUSSION... /Issued 617 AM CDT Sat Sep 4 2021/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions expected this morning with the bulk of convection remaining north of the TAF sites. Scattered showers/storms will become more likely this afternoon for the northeast OK and northwest AR sites, with the activity developing farther south during the evening and overnight. Will see lower cigs/vsbys in the heavier rain areas through the day, with more widespread MVFR/IFR conditions possible overnight. PREV DISCUSSION... /Issued 304 AM CDT Sat Sep 4 2021/ DISCUSSION... Showers and storms have largely stayed to the north of the area tonight where the surface cold front is located. The front will push into NE OK by mid morning with showers and storms likely being triggered by late morning to early afternoon near I-44. Forecast soundings for this afternoon show a well mixed boundary layer (0-1km lapse rate a little over 9C/km) past 1km with a nice inverted V profile. Another thing to note is the abundance of dry air in the mid levels starting at around 700mb and the DCAPE values in the 1500J/kg range. Shear is relatively weak based on forecast soundings thus the main severe weather type for this afternoon (if severe weather does occur) will be damaging wind gusts most likely in the form of downbursts. This seems reasonable given the highly saturated airmass with dew points well into the 70s, PWAT values near or over 2”, and the aforementioned inverted V sounding with dry air in the mid levels. In addition to the threat for strong to severe storms, locally heavy rainfall will be possible given the highly saturated environment well into the 90 percentile for this time of year. This may lead to localized flash flooding. This wave will slowly push across the CWA before largely diminishing during the evening hours. Another wave is expected to develop during the overnight hours with showers and storms likely developing in the vicinity of the first wave or near I-44. Forecast soundings with overnight activity is very tropical looking with deep moisture through at least 500mb. This results in PWAT values well over 2 to near 2.5” in some instances. This is again well above the 90 percentile and is pushing record values for this time of year. As a result, locally heavy rainfall will be the main concern overnight with localized flash flooding very possible. Storm motions appear to be slow overall, but the latest guidance is showing that these storms will be more progressive than originally expected 24 hours ago. With that said, brief extreme rainfall rates will be possible and it will not take long for rain to pile up thanks to efficient rainfall processes that will be in place. Brief rainfall rates of 3” per hour will be possible for some locations. Severe weather is not a huge concern with the overnight activity though gusty winds with the strongest cores may be possible. Overall, HREF is continuing to highlight an area for locally heavy rainfall (generally 1 to 2” with isolated amounts of 3”) from about I-44 southward to just north of I-40 across E OK and NW AR between the 2 waves. The max QPF product from the HREF (which is usually not too bad at forecasting what the extreme values will be but not necessarily the location) suggests isolated amounts up to 2.5” will be possible with the afternoon activity. The max also paints isolated 3” amounts possible with the overnight activity. When this activity largely diminishes by tomorrow morning, isolated locations of 4” will be possible with a general 1 to 2” expected from about I-44 southward to about I-40 with lower values the further north or south you go from this zone. Confidence in the higher amounts (3 to 4”) is low overall thanks to the latest CAMs showing a more progressive pattern with heavy rainfall generally moving through quickly, thus opted to not issue a Flash Flood Watch at this time though one was considered. This will need to be evaluated again in future forecasts. Sunday will see shower and storm activity exit the southern half of the area through the day. Heavy downpours will be possible though not to the degree we will experience this afternoon and overnight. Sunday will also feature much cooler temperatures thanks to the passage of the cold front and cloud cover/showers lingering. This cooler weather will be short lived as temperatures increase Monday and especially Tuesday. Another cold front approaches the area Tuesday night into Wednesday morning. The GFS is still painting some precipitation for parts of the area while the ECMWF continues to offer a dry frontal passage. Opted to continue go with the ECMWF for this forecast as the GFS appears to be the outlier when compared to other ensembles. This front will lead to cooler temperatures and is expected to really knock down the dew points Wednesday with Wednesday’s overnight lows rather cool with some locations across NW AR and NE OK dipping into the upper 50s! Temperatures will then warm through the end of the week as a mid level high/ridge builds into the area from the 4 corners region. Highs by next Friday and Saturday will be back above normal with temperatures generally in low to mid 90s but much lower dew points will likely make this more bearable heat. Snider && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous weather outlook, Sep 4, 1:02 PM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 102 PM CDT Sat Sep 4 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 102 PM CDT Sat Sep 4 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Mid Afternoon. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Late Afternoon. DANGEROUS HEAT. RISK...Elevated. AREA...Much of eastern Oklahoma and west central Arkansas. ONSET...Ongoing. DISCUSSION... A cold front will push into the area today, triggering showers and storms mainly this afternoon, evening and overnight. Storms this afternoon will likely produce locally heavy rainfall given the highly saturated environment and may produce locally heavy rainfall in portions of northeast Oklahoma and northwest Arkansas. Some storms may briefly become severe this afternoon across northeast Oklahoma and far northwest Arkansas with damaging wind gusts the main severe weather concern. South of the boundary, locations in, near, and to the south of Tulsa will see heat indices approach 105 degrees this afternoon. These elevated heat indices may be short lived as showers and storms develop or dew points lower as mixing occurs. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... Showers and storms will linger across southeast portions of Oklahoma Sunday morning and early afternoon before gradually exiting by Sunday evening. Monday through Friday will see dry weather with another cold front expected to move through Tuesday night into Wednesday. This front lower temperatures a little but, more importantly, it will knock down the dew points. The heat will return to end the week as a ridge builds into the area, but the humidity will be lacking. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 2:53 PM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| Sep 4, 3:21 PM CDT | Special Weather Statement | TSA | Ottawa | 24 min |
| Sep 4, 3:23 PM CDT | Special Weather Statement | TSA | Pawnee | 37 min |
| Sep 4, 5:03 PM CDT | Special Weather Statement | TSA | Creek | 27 min |
Nearby
Heat Advisories in Oklahoma, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.